Alert archive / California / Wind Advisories in 2016

Wind Advisory 22, NWS Hanford, CA

May 4, 2016

NWS Hanford, CA issued this wind advisory at May 4, 2016, 11:05 AM PDT. It took effect at May 4, 2016, 5:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 4, 2016, 11:05 AM PDT (18:05 UTC)
In effect from
May 4, 2016, 5:00 PM PDT
Expired
May 4, 2016, 11:00 PM PDT
In force
6 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

170 
WWUS76 KHNX 041805
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1105 AM PDT WED MAY 4 2016

CAZ089-091-050000-
/O.NEW.KHNX.WI.Y.0022.160505T0000Z-160505T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
1105 AM PDT WED MAY 4 2016

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. 

* TIMING...WINDS INCREASING DURING THE LATE AFTERNOON AND BECOMING
  GUSTY THIS EVENING THEN DECREASING OVERNIGHT.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE
  STRONGEST WINDS ARE EXPECTED IN THE WEST SIDE OF THE SAN JOAQUIN
  VALLEY FROM INTERSTATE 5 WESTWARD.

* IMPACTS...AREAS OF BLOWING DUST AND DOWNED TREE LIMBS POSSIBLE.
  DIFFICULT DRIVING CONDITIONS EXPECTED FOR HIGH PROFILE VEHICLES.
  UNSECURED OBJECTS MAY BLOW AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
2 follow-up statements
987 
WWUS76 KHNX 042350
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
450 PM PDT WED MAY 4 2016


CAZ089-091-050600-
/O.CON.KHNX.WI.Y.0022.160505T0000Z-160505T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
450 PM PDT WED MAY 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* TIMING...WINDS INCREASING AND BECOMING GUSTY THROUGH THE EVENING
  THEN DECREASING OVERNIGHT.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE 
  STRONGEST WINDS ARE EXPECTED IN THE WEST SIDE OF THE SAN 
  JOAQUIN VALLEY FROM INTERSTATE 5 WESTWARD. 

* IMPACTS...AREAS OF BLOWING DUST AND DOWNED TREE LIMBS 
  POSSIBLE. DIFFICULT DRIVING CONDITIONS EXPECTED FOR HIGH 
  PROFILE VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
265 
WWUS76 KHNX 050558
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1058 PM PDT WED MAY 4 2016



CAZ089-091-050700-
/O.EXP.KHNX.WI.Y.0022.000000T0000Z-160505T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
1058 PM PDT WED MAY 4 2016

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE...HOWEVER WINDS WILL STILL GUST
AROUND 30 MPH ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY
THROUGH THE LATE NIGHT HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 4, 4:20 AM PDT, 6 hours 45 minutes earlier.

Area forecast discussion, May 4, 4:20 AM PDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
420 AM PDT WED MAY 4 2016

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL APPROACH CENTRAL CALIFORNIA TODAY AND
THEN MOVE ACROSS SOUTHERN CALIFORNIA THURSDAY THROUGH SATURDAY. THIS
SYSTEM WILL BRING THE THREAT OF SHOWERS AND THUNDERSTORMS TO MUCH OF
THE REGION ALONG WITH COOLER TEMPERATURES.

&&

.DISCUSSION...
SATELLITE IMAGES SHOW AN UPPER LOW OFF THE CENTRAL CALIFORNIA
COAST. MODERATE SOUTH WINDS AT 50KTS BRINGING AN INCREASE OF MID
TO UPPER LEVEL MOISTURE INTO CENTRAL CALIFORNIA. IR IMAGES SHOW
RAPIDLY COOLING TOPS OVER THE CENTRAL CALIFORNIA COAST DUE TO WIND
SPEED MAX AND DIVERGENCE ALOFT. SATELLITE ESTIMATES OF
PRECIPITABLE WATER RUNNING NEAR 150 PERCENT OF NORMAL. MODELS
INDICATE THE ATMOSPHERE BECOMING UNSTABLE THIS AFTERNOON OVER THE
SIERRA NEVADA AND THE NORTH SECTORS OF THE CENTRAL SAN JOAQUIN
VALLEY. THUS EXPECT INCREASING THREAT OF CONVECTIVE SHOWERS TODAY
WITH ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON. THE LOW WILL
CLOSE OFF AS IT APPROACHES THE COAST DUE TO A COUPLE OF
DISTURBANCES MOVING AROUND THE TROUGH AND MOVE VERY SLOW INLAND.
MODELS TRENDING SLOWER WITH THE MOVEMENT OF THE WEATHER SYSTEM.
THIS WILL WILL RESULT IN A THREAT OF CONVECTIVE STORMS FOR A
COUPLE OF DAYS ACROSS MUCH OF CA. ONE DISTURBANCE WILL MOVE
THROUGH CENTRAL CALIFORNIA TONIGHT EXTENDING THE THUNDERSTORMS
THREAT INTO THE CENTRAL PARTS OF THE VALLEY. ON THURSDAY EXPECT
MORE WIDESPREAD THREAT OF CONVECTIVE STORMS WITH AN UNSTABLE
ATMOSPHERE AND THE UPPER LOW REMAINING NEAR THE CENTRAL CA
COASTLINE.

ON FRIDAY...THE LOW IS PROGGED TO SLOWLY DROP SOUTHEAST TOWARD
SOCAL THEN THE LOW WILL SLOWLY PUSH INLAND ACROSS SOCAL. THIS
WILL RESULT IN MUCH COOLER TEMPERATURES FOR OUR AREA ALONG WITH
INCREASED CLOUD COVER AND PRECIPITATION CHANCES. INSTABILITY WILL
BE SUFFICIENT ENOUGH FOR THUNDERSTORMS ANYWHERE IN OUR THE CENTRAL
CALIFORNIA INTERIOR FRIDAY AFTERNOON AND EVENING. PRECIPITATION
AMOUNTS WILL BE DIFFICULT TO PINPOINT DUE TO THE CONVECTIVE NATURE
OF THE PRECIPITATION. SNOW LEVELS WILL START OUT ABOVE 10KFT TODAY
BUT LOWER TO 7000 THURSDAY NIGHT WITH SEVERAL INCHES OF SNOW
POSSIBLE OVER THE HIGH PEAKS THAT ARE IMPACTED BY HEAVIER SHOWERS.
FRIDAY AND SATURDAY WILL BE UNSEASONABLY COOL FOR EARLY MAY WITH
DAYTIME TEMPERATURES EXPECTED TO BE 10-15 DEGREES BELOW SEASONAL
NORMALS.

THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE LOW
MOVING INTO THE DESERT SOUTHWEST BY SUNDAY. WRAP AROUND MOISTURE
WILL CONTINUE TO SPREAD INTO OUR AREA THROUGH THE WEEKEND WHICH WILL
PROVIDE FOR CONTINUED CHANCES OF SHOWERS MAINLY IN THE SIERRA AND
BELOW NORMAL TEMPERATURES ALTHOUGH A SLOW RECOVERY IS EXPECTED.
ENSEMBLE MEANS INDICATE A DRY UPPER RIDGE PUSHING INTO CA ON
MONDAY AND BRING A WARMING AND DRYING TREND TO OUR AREA THROUGH AT
LEAST THE MIDDLE PORTION OF NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGHOUT THE CENTRAL
CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...MV
AVN/FW...DUDLEY
PREV DISCUSSION...DS
SYNOPSIS...WP

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.